Hail, Roberts
- When
- October 11, 6:35 AM CST
- Where
- Roberts County, 14.87 mi NW of Codman
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.740, -100.940
Reported on State Highway 70 about eleven miles north northwest of Hoover.
and an isolated severe thunderstorm produced hail over the southwestern Texas panhandle during the late afternoon hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms producing hail moved across the eastern third of the Texas panhandle during the morning hours...and an isolated severe thunderstorm produced hail over the southwestern Texas panhandle during the late afternoon hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Oct 11, 6:17 AM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 717 AM CDT THU OCT 11 2007 .AVIATION... AN UPPER LEVEL SHORT WAVE WILL COMBINE WITH LOW LEVEL MOISTURE TO ALLOW FOR SHOWERS AND THUNDERSTORMS TO CONTINUE THIS MORNING ACROSS THE EASTERN PANHANDLES. THINKING THE STORMS WILL REMAIN EAST OF THE TAF SITES...WITH KAMA BE THE ONLY SITE THAT MAY SEE PRECIP. HOWEVER...CONFIDENCE IS LOW SO DID NOT MENTION PRECIP FOR THIS MORNING. SOUTHERLY SFC WINDS WILL BEGIN TO INCREASE AFTER 16Z AND HELP CONTINUE MOISTURE ADVECTION INTO THE PANHANDLES. WITH ANOTHER WEAL UPPER LEVEL WAVE MOVING INTO THE PANHANDLES THIS AFTERNOON...MAY SEE ISOLATED STORMS DEVELOP AGAIN. CONTINUED CB REMARKS IN TAFS BUT HELD OFF ON MENTIONING PRECIP FOR NOW. JJB && .PREV DISCUSSION... /ISSUED 540 AM CDT THU OCT 11 2007/ DISCUSSION... ISOLD SHOWERS AND TSTMS HAVE REDEVELOPED OVER PARTS OF ERN ZNS SO HAVE GONE WITH ISOLD COVERAGE TODAY AND TNGT ALL ZONES. ON FRIDAY... RETAINED 20 POPS ERN ZNS WHERE SLIGHTLY DEEPER MOISTURE WILL BE AND SFC TROF AXIS MAY NUDGE SLOWLY EWD TO ACT AS A LOW LVL FOCUSING FEATURE. NEXT CLOSED UPPER LEVEL LOW PRESSURE SYSTEM STILL PROGGED TO TAKE AIM AT SRN HIGH PLAINS THIS WEEKEND. MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT ON THIS SYSTEM NEARING THE FOUR CORNERS LATE SATURDAY AFTERNOON...THEN HEADING ENE ACROSS NRN NM AND CO INTO THE SRN AND CNTRL PLAINS BY LATE SUNDAY. DECIDED TO KEEP SLGT CHC POPS ALL SECTIONS SAT NIGHT AND MAINLY NRN AND ERN SECTIONS SUNDAY AS SWRN TX PNHDL WILL LIKELY BE DRY SLOTTED BASED ON PROGGED TRACK OF THE UPPER LOW. CORRESPONDING SFC COLD FRONT TO MOVE EWD ACROSS FCST AREA ON SUNDAY AND EARLY SUNDAY EVENING. AFTER THIS NEXT UPPER LOW EXITS LATE SUNDAY...GENERALLY DRY WX ANTICIPATED FOR EARLY NEXT WEEK. FIRE WEATHER... THE COMBINATION OF BREEZY TO WINDY CONDITIONS ON SATURDAY COUPLED WITH EXPECTED MINIMUM RH VALUES OF BETWEEN 20 AND 30 PERCENT AND UNSEASONABLY WARM TEMPERATURES WILL LIKELY LEAD TO ELEVATED FIRE WX CONCERNS. DO NOT ANTICIPATE RED FLAG CRITERIA BEING MET DUE TO RH VALUES LIKELY REMAINING ABOVE 15 PERCENT. A FIRE DANGER STATEMENT WILL NEED TO BE STRONGLY CONSIDERED ON SATURDAY. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/02
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT THU OCT 11 2007 OKZ001>003-TXZ001>020-111800- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CDT THU OCT 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ACROSS THE EASTERN TEXAS PANHANDLE...WITH ISOLATED STORMS POSSIBLE AGAIN THIS AFTERNOON AND EVENING ACROSS THE ENTIRE PANHANDLES. A FEW STORMS MAY APPROACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES FRIDAY AFTERNOON AND FRIDAY NIGHT AND ACROSS MUCH OF THE PANHANDLES SATURDAY NIGHT AND SUNDAY. A FEW STORMS MAY APPROACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS. BREEZY CONDITIONS ON SATURDAY COULD ALSO RESULT IN ELEVATED FIRE DANGER CONDITIONS...ESPECIALLY ACROSS THE WESTERN HALF OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BROST
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
636 AM CDT THU OCT 11 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 1 E BUSHLAND 35.19N 102.05W
10/10/2007 E65 MPH POTTER TX TRAINED SPOTTER
WINDS ESTIMATED AT 60 TO 70 MPH.
0615 PM HAIL 8 W AMARILLO 35.20N 101.96W
10/10/2007 E1.00 INCH POTTER TX TRAINED SPOTTER
HAIL NEAR HOPE ROAD AND INTERSTATE 40. HAIL LASTED FOR
ABOUT 5 MINUTES.
0628 PM HAIL 6 WNW AMARILLO 35.24N 101.92W
10/10/2007 M1.00 INCH POTTER TX NWS EMPLOYEE
QUARTER SIZE HAIL ACCUMULATED ON GROUND NEAR THE
WALMART AT TASCOSA ROAD
0635 PM HAIL AMARILLO 35.20N 101.82W
10/10/2007 E1.00 INCH POTTER TX BROADCAST MEDIA
DIME TO QUARTER SIZE HAIL IN SAN JACINTO AREA RELAYED
BY LOCAL MEDIA
0635 PM HAIL 2 W AMARILLO 35.20N 101.85W
10/10/2007 E0.75 INCH POTTER TX NWS EMPLOYEE
NEAR AMARILLO BLVD AND MCMASTERS
0635 PM HAIL 4 N AMARILLO 35.26N 101.82W
10/10/2007 M1.75 INCH POTTER TX PUBLIC
GOLF BALL SIZE HAIL IN PLEASANT VALLEY
0636 PM HAIL 3 NW AMARILLO 35.23N 101.86W
10/10/2007 E0.88 INCH POTTER TX EMERGENCY MNGR
NICKLE SIZE HAIL AT AMARILLO BOULEVARD AND WESTERN
0646 PM HAIL 4 NNE AMARILLO 35.26N 101.79W
10/10/2007 E1.00 INCH POTTER TX PUBLIC
NORTH 24TH AND GRAND
0648 PM HAIL 4 N AMARILLO 35.26N 101.82W
10/10/2007 E1.75 INCH POTTER TX BROADCAST MEDIA
QUARTER TO GOLF BALL SIZE HAIL ON NORTH COLORADO ST
NEAR LOOP 335
0648 PM HAIL 2 NE AMARILLO 35.22N 101.79W
10/10/2007 E1.75 INCH POTTER TX BROADCAST MEDIA
GOLF BALL SIZE HAIL NEAR MESA VERDE ELEMENTARY
0650 PM HAIL 5 N AMARILLO 35.28N 101.82W
10/10/2007 E1.75 INCH POTTER TX BROADCAST MEDIA
GOLF BALL SIZE HAIL
0702 PM HAIL 6 NNW AMARILLO 35.28N 101.86W
10/10/2007 E0.75 INCH POTTER TX TRAINED SPOTTER
DIME TO ALMOST QUARTER SIZE HAIL IN CHAPARRAL HILLS
0705 PM HAIL 7 N AMARILLO 35.30N 101.82W
10/10/2007 E1.00 INCH POTTER TX BROADCAST MEDIA
QUARTER SIZE HAIL AT BROADWAY AND CHERRY
0726 PM HAIL 7 NE AMARILLO 35.27N 101.73W
10/10/2007 E0.75 INCH POTTER TX NWS EMPLOYEE
DIME TO PENNY SIZE HAIL REPORTED AT LOOP 335 AND FRITCH
HWY
0728 PM HAIL 5 E AMARILLO 35.20N 101.73W
10/10/2007 E0.75 INCH POTTER TX NWS EMPLOYEE
LAKESIDE AND LOOP 335
0730 PM HAIL 5 E AMARILLO 35.20N 101.73W
10/10/2007 E1.00 INCH POTTER TX NWS EMPLOYEE
NICKEL TO QUARTER SIZE HAIL AT LAKESIDE AND LOOP 335
0735 PM HAIL 5 E AMARILLO 35.20N 101.73W
10/10/2007 E1.25 INCH POTTER TX NWS EMPLOYEE
ONE AND ONE QUARTER INCH HAIL AT LAKESIDE AND
INTERSTATE 40
0747 PM HAIL 6 E AMARILLO 35.20N 101.71W
10/10/2007 M0.75 INCH POTTER TX OTHER FEDERAL
RECORDED AT THE TOWER AT RICK HUSBAND INTL AIRPORT
0915 PM FLASH FLOOD 6 SW AMARILLO 35.14N 101.89W
10/10/2007 RANDALL TX PUBLIC
WAIST DEEP WATER REPORTED AT A RESTARAUNT ON COULTER
STREET SOUTH OF 45TH
&&
EVENT NUMBER 00003 00004 00005 00007 00008 00010 00006 00012 00009
00011 00013 00014 00015 00016 00017 00018 00019 00020 00022
ERASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 721 AM CDT THU OCT 11 2007 TXZ009-111300- ROBERTS TX- 721 AM CDT THU OCT 11 2007 ...STRONG THUNDERSTORM IN CENTRAL ROBERTS COUNTY... AT 721 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL ROBERTS COUNTY MOVING NORTHEAST AT 15 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
The Amarillo radar (KAMA), 90 km away, was scanning. The volume nearest the first event began at 12:32 UTC.
4 hail. Local standard time, as filed.
Reported on State Highway 70 about eleven miles north northwest of Hoover.
Reported five miles north of Pampa.
Reported five miles east of Bootleg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 63671, 63672, 63673, 63674.